Jump to content

HPPD Relapse


ndls
 Share

Recommended Posts

Hello, I'm ndls, a 29 year old guy with HPPD since 2005.

I've just had a massive relapse of HPPD symptoms last week. I was given the diagnosis of ADD a short while ago, and got prescribed Concerta. I didn't think much of this, since HPPD was in my mind naively psychedelic related only. The HPPD didn't bother me anymore, and the symptoms had faded down over the years to just some static on walls and not much more. But from one dose of 36mg Concerta I woke up the next day and was instantly back at the level I had when it all started in 2005.

What gave me HPPD all those years ago is the rc-chemical 4-AcO-DET.

Let's just say I have massive anxiety, rethinking my situation and is what is feasible to expect in the near future, etc. This is a massive crisis for me and to be honest I'm almost suicidal at this point. It is a week after that dose of Concerta and it hasn't diminished at all. What can I expect? Did I threw away what I had and now it's all lost? That's my biggest fear right now.

Edited by ndls
Link to comment
Share on other sites

Man, that's crazy. I didn't think an over-the-counter drug could cause full blown HPPD. Sounds like it's a nervous-system stimulant that acts on dopamine and serotonin, which certainly isn't something I imagine is great for our condition. I just can't believe it had such a severely negative effect. 

You should definitely talk to your doctor and let them know this happened, maybe even get in contact with the manufacturers if possible. There are a lot of stories from people who've relapsed so maybe you can read their posts and see what they said. I imagine if you healed once you can heal again. 

  • Upvote 1
Link to comment
Share on other sites

Thanks for the support, it helps. I've talked to my doctor about this and he's very surprised about what's happened. I guess there's not much I can do for now other than live my life as normal as I can and just hope for the best. It's a real struggle, but I keep reminding myself I've been here before and got out of it, so I should be able to do it again (I hope).

Link to comment
Share on other sites

Yep... You've recovered before, so i am sure you will again.

I would possibly do a 2-3 week course of klonopin to ease the stress and anxiety. This could speed up recovery time (but make sure not to stay on it too long)

Link to comment
Share on other sites

Concerta is methylphenidate, and is most commonly known under the brand name Ritalin. As far as I'm aware you usually need a prescription - certainly you do in the UK at least. I've seen some rare posts online of people complaining of HPPD-like symptoms following Ritalin use, or it worsening their pre-existing HPPD. Dr Abraham has mentioned it in the past as a drug that he has seen on occasion cause HPPD (I would give it a different name, personally). I've also seen rare anecdotal reports of HPPD-like symptoms from OTC drugs - certain cough medicines, for example. But the anecdotes are so rare that it is hard to say correlation = causation.

Link to comment
Share on other sites

  • 2 years later...
On 4/13/2017 at 7:35 AM, ndls said:

Hello, I'm ndls, a 29 year old guy with HPPD since 2005.

I've just had a massive relapse of HPPD symptoms last week. I was given the diagnosis of ADD a short while ago, and got prescribed Concerta. I didn't think much of this, since HPPD was in my mind naively psychedelic related only. The HPPD didn't bother me anymore, and the symptoms had faded down over the years to just some static on walls and not much more. But from one dose of 36mg Concerta I woke up the next day and was instantly back at the level I had when it all started in 2005.

What gave me HPPD all those years ago is the rc-chemical 4-AcO-DET.

Let's just say I have massive anxiety, rethinking my situation and is what is feasible to expect in the near future, etc. This is a massive crisis for me and to be honest I'm almost suicidal at this point. It is a week after that dose of Concerta and it hasn't diminished at all. What can I expect? Did I threw away what I had and now it's all lost? That's my biggest fear right now.

Edited by Jjjj
Link to comment
Share on other sites

On 4/13/2017 at 7:35 AM, ndls said:

Hello, I'm ndls, a 29 year old guy with HPPD since 2005.

I've just had a massive relapse of HPPD symptoms last week. I was given the diagnosis of ADD a short while ago, and got prescribed Concerta. I didn't think much of this, since HPPD was in my mind naively psychedelic related only. The HPPD didn't bother me anymore, and the symptoms had faded down over the years to just some static on walls and not much more. But from one dose of 36mg Concerta I woke up the next day and was instantly back at the level I had when it all started in 2005.

What gave me HPPD all those years ago is the rc-chemical 4-AcO-DET.

Let's just say I have massive anxiety, rethinking my situation and is what is feasible to expect in the near future, etc. This is a massive crisis for me and to be honest I'm almost suicidal at this point. It is a week after that dose of Concerta and it hasn't diminished at all. What can I expect? Did I threw away what I had and now it's all lost? That's my biggest fear right now.

I have almost the exact same story. I had hppd really bad in 2012. Over the course of several years it greatly diminished to the point where I didn’t even remember what hppd felt like anymore. Recently, I was struck with a really bad flu and after taking tamiflu and antibiotics I woke up one day feeling the exact same way I did back in 2012. It was hell. I had extreme anxiety and all those feelings came flooding back. I also had extreme negative thoughts about my life. Literally everything you described I felt the exact same way. I’m just trying to think positive and think that if I had almost defeated it in the past why can’t I do it again? After having my experience and now reading yours, I believe there was something in those drugs that our brains didn’t react well too. After all, they are prescribed for a reason and not over the counter. Stay strong, I hope this too will pass. But after this I’m definitely staying away from all drugs period unless their over the counter. 

Link to comment
Share on other sites

That's rough.  Having your symptoms fade away only to have them come roaring back.  Fortunately, I've been able to avoid prescription medications due to lifestyle changes.  Granted, I've only dealt with age related issues like cholesterol and blood pressure.  I think it's important to tell our doctors and healers that we have, or have had, hppd.  I suspect most of them won't have a clue, but perhaps it'll prompt them to get one.

Hang in there.  If your symptoms faded chances are they will again.  

Link to comment
Share on other sites

 

On 4/13/2017 at 7:35 AM, ndls said:

Hello, I'm ndls, a 29 year old guy with HPPD since 2005.

I've just had a massive relapse of HPPD symptoms last week. I was given the diagnosis of ADD a short while ago, and got prescribed Concerta. I didn't think much of this, since HPPD was in my mind naively psychedelic related only. The HPPD didn't bother me anymore, and the symptoms had faded down over the years to just some static on walls and not much more. But from one dose of 36mg Concerta I woke up the next day and was instantly back at the level I had when it all started in 2005.

What gave me HPPD all those years ago is the rc-chemical 4-AcO-DET.

Let's just say I have massive anxiety, rethinking my situation and is what is feasible to expect in the near future, etc. This is a massive crisis for me and to be honest I'm almost suicidal at this point. It is a week after that dose of Concerta and it hasn't diminished at all. What can I expect? Did I threw away what I had and now it's all lost? That's my biggest fear right now.

Can you give us an update on how you are feeling now?? Have any of the symptoms gotten better??

Edited by Jjjj
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.